Mississippi, 2010Strong Wind in Mississippi, March 25, 2010
March 25, 2010 · NWS JAN · 1 event in 1 county or zone
On the afternoon of March 25th, isolated strong storms moved across Warren County. The gusty winds caused a large tree to be blown down along with a power line in Vicksburg.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On the afternoon of March 25th, isolated strong storms moved across Warren County. The gusty winds caused a large tree to be blown down along with a power line in Vicksburg.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 25, 2:46 PM CST, 25 minutes earlier.
Area forecast discussion, Mar 25, 2:46 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
346 PM CDT THU MAR 25 2010
.SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)...ISOLATED
THUNDERSTORM ACTIVITY NORTH OF I-20 THIS AFTERNOON IS EXPECTED TO
HAVE PUSHED EAST INTO AL BY EARLY EVENING...AS THE UPPER S/WV DRIVING
THIS ACTIVITY EJECTS NORTHEAST INTO THE TN VALLEY. A TIGHT SURFACE
PRESSURE GRADIENT WILL REMAIN DRAPED OVER THE ARKLAMISS REGION THIS
EVENING BEHIND THE COLD FRONT...AND WILL GO AHEAD AND EXTEND THE LAKE
WIND ADVISORY UNTIL 1 AM FOR AREAS NORTH OF I-20...ADDING A FEW
COUNTIES IN EAST CENTRAL MS AT 7PM. NOT EXPECTING WIND ADVISORY
CONDITIONS AT THIS TIME AND WILL LET THE WIND ADVISORY FOR THE DELTA
EXPIRE AT 7PM. AS FOR AREAS SOUTH OF I-20...WOULD NOT BE SURPRISED TO
SEE GUSTS TO 25 KTS NEAR FRONTAL PASSAGE BUT SHOULD SEE THESE
CONDITIONS BE SHORT LIVED...AND GUSTS OF 15-20KTS HANGING ON THROUGH
THE EVENING.
LIGHT WINDS ARE EXPECTED TO DEVELOP IN THE MORNING AS HIGH PRESSURE
BUILDS OVER THE REGION. MAY SEE SOME LOW CLOUDS HANGING ON IN THE
EAST EARLY...BUT A TREND TOWARD CLEAR SKIES AND LIGHT WINDS IS
EXPECTED. A SLIGHTLY COOLER AFTERNOON WILL UNFOLD...GENERALLY LOW
60S NORTH TO UPPER 60S SOUTH. THE HIGH PRESSURE WILL SLIDE EAST LATE
FRIDAY ALLOWING SOUTHERLY WINDS TO DEVELOP FRIDAY NIGHT...KEEPING
LOW TEMPERATURES SATURDAY MORNING IN THE UPPER 30S EAST TO MID 40S
WEST. MOSTLY CLEAR SKIES WILL CONTINUE THROUGH THE DAY SATURDAY WITH
AFTERNOON TEMPERATURE READINGS PEAKING IN THE MID 70S. A FEW CLOUDS
MAY START INVADING THE SKY IN THE AFTERNOON AHEAD OF THE NEXT COLD
FRONT THAT WILL TRANSIT THE ARKLAMISS ON SUNDAY. SHOWERS AND EVEN A
FEW THUNDERSTORMS WILL BEGIN TO SPREAD ACROSS THE REGION FROM WEST
TO EAST SATURDAY NIGHT AS WARM MOIST AIR IS TRANSPORTED/LIFTED NORTH
AHEAD OF THIS SYSTEM. BEST CHANCE FOR ANY STRONG CONVECTION AT THIS
TIME WILL BE CONFINED TO THE DELTA REGION BUT CONFIDENCE IS NOT
PARTICULARLY HIGH AT THIS POINT AND WILL KEEP THE HWO CLEAR FOR NOW.
GFS MOS TEMPS AND POPS CAME IN VERY REASONABLE WITH JUST A FEW MINOR
ADJUSTMENTS MADE. RELEVANT PORTIONS OF THE PREVIOUS LONG TERM
DISCUSSION ARE POSTED BELOW. /BK/
.LONG TERM...BEYOND SUNDAY...RIDGING RETURNS TO THE REGION AND THIS
TIME HEIGHTS LOOK TO GET A LITTLE HIGHER THAN PREVIOUS. THIS MIGHT
SUGGEST GETTING INTO...OR FLIRTING WITH...THE LOWER 80S FOR THE FIRST
TIME THIS YEAR. THIS RIDGING WILL CONTINUE THROUGH THE END OF THE
PERIOD AND LOOKS LIKE THE END OF MARCH INTO AT LEAST THE FIRST DAY OF
APRIL WILL BE DRY AND QUIET. /28/
&&
.AVIATION...A SHWR OR TWO MAY BE PSBL NEAR GTR OVER THE NEXT HOUR OR
SO OTHERWISE NO TS ACTIVITY XPCTD ACROSS THE ARKLAMISS THIS EVENING.
GUSTY WEST WINDS WILL CONTINUE BEHIND THE COLD FRONT THROUGH THE
EVENING WITH GUSTS TO NEAR 35KTS PSBL. THE COLD FRONT WILL PASS THRU
MEI/HBG 21-23Z. GUSTY WEST WINDS WILL BECOME NRLY OVRNGT AND TAPER
OFF FROM W TO E THRU THE NIGHT TIME HRS. CIGS XPCTD TO BECOME MVFR
OVRNGT AS COLD AIR STROTCU ROTATES THRU. VFR CONDS XPCTD TO DEVELOP
TOMORROW MORNING ALONG WITH LGT N WINDS. /BK/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 44 64 42 73 / 4 0 0 9
MERIDIAN 42 65 37 74 / 5 0 0 7
VICKSBURG 43 63 44 74 / 4 0 0 14
HATTIESBURG 45 69 43 75 / 5 0 0 9
NATCHEZ 42 65 46 72 / 3 0 0 12
GREENVILLE 43 62 44 72 / 9 0 0 20
GREENWOOD 41 62 42 74 / 10 0 0 13
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR MSZ026>033-036>039-
042>044-047>049.
LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ053-059-
060.
LAKE WIND ADVISORY FROM 7 PM THIS EVENING TO 1 AM CDT FRIDAY FOR
MSZ018-019-025-034-035-040-041-045-046-050>052.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-025-034-
035-040-041.
LA...LAKE WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR LAZ007-008-015-016.
LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ023>026.
LAKE WIND ADVISORY FROM 7 PM THIS EVENING TO 1 AM CDT FRIDAY FOR
LAZ009.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ009.
AR...LAKE WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR ARZ074.
LAKE WIND ADVISORY FROM 7 PM THIS EVENING TO 1 AM CDT FRIDAY FOR
ARZ075.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ075.
&&
BKHazardous weather outlook, Mar 25, 1:59 PM CST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
259 PM CDT THU MAR 25 2010
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
262000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
259 PM CDT THU MAR 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TONIGHT AND FRIDAY
GUSTY SOUTH TO WEST WINDS WILL CONTINUE THROUGH THIS EVENING AS A
COLD FRONT TRAVERSES THE AREA. THE STRONGEST WINDS ARE EXPECTED NORTH
OF THE I-20 CORRIDOR WHERE GUSTS TO 30 MPH WILL BE POSSIBLE THROUGH
MIDNIGHT. GUSTY NORTH WINDS TO NEAR 20 MPH WILL REMAIN POSSIBLE ALONG
AND EAST OF I-55 INTO THE EARLY MORNING HOURS.
.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
BK
In the hours before
Local storm report, Mar 25, 2:37 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CDT THU MAR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM NON-TSTM WND DMG VICKSBURG 32.33N 90.87W
03/25/2010 WARREN MS EMERGENCY MNGR
LARGE TREE DOWN WITH POWER LINES DOWN ON INDIANA AVENUE
NEAR INTERSECTION WITH PORTERS CHAPEL ROAD.
&&
ACOHENStrong Wind, Warren
- When
- March 25, 3:11 PM CST
- Where
- Warren forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.357, -90.852 (the zone’s center; the record gives no point)
A large tree was blown down, which took down a power line, across Indiana Avenue near the intersection with Porters Chapel Road.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Arkansas, March 25, 20101 death · 1 event
- Tornadoes in Alabama, March 25, 2010$205,000 · EF1 · 2 events
- Hail and Damaging Winds in Louisiana, March 25, 2010$223,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Tennessee, March 25, 2010$250,000 · 70 kt wind · 5 events
- Tornado and Hail in Alabama, March 25, 2010$50,000 · EF1 · 6 events
- Strong Wind in Illinois, March 25, 2010$75,000 · 2 events
- Heavy Rain and Strong Wind in Illinois, March 25, 2010$50,000 · 3 events
- Flash Flooding and Flooding in Missouri, March 25, 201028 events
- Winter Weather in Ohio, March 25 to 26, 201017 events
- Damaging Winds in Louisiana, March 25, 2010$10,000 · 56 kt wind · 7 events
- Flash Flooding in Oklahoma, March 25, 20106 events
- Hail in Tennessee, March 25, 20101 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 219832.